Alert archive / Georgia / Special Weather Statements in 2018
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 29, 2018, 4:12 PM EDT for Montgomery County, Wheeler County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2018, 4:12 PM EDT (20:12 UTC)
- Expired
- Jul 29, 2018, 4:45 PM EDT
- In force
- 33 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.75 in
- Wind
- 50
Counties Montgomery County, GA, Wheeler County, GA
The radar
The Robins AFB radar (KJGX), 96 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.2 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 704 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
800
WWUS82 KFFC 292012
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
412 PM EDT SUN JUL 29 2018
GAZ097-111-112-292045-
Wheeler GA-Montgomery GA-Laurens GA-
412 PM EDT SUN JUL 29 2018
...SIGNIFICANT WEATHER ADVISORY FOR WHEELER...MONTGOMERY AND
SOUTHEASTERN LAURENS COUNTIES UNTIL 445 PM EDT...
At 411 PM EDT...a strong thunderstorm was near Glenwood, or near
Alamo...moving southeast at 15 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Alamo, Mount Vernon, Glenwood, Uvalda, Ailey, Alston, Spring Hill,
Landsburg, Jordan and Charlotteville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3192 8265 3196 8269 3200 8272 3201 8275
3224 8291 3233 8274 3231 8273 3229 8267
3231 8265 3211 8246 3197 8248 3196 8250
3195 8248 3196 8257 3193 8259 3194 8260
3192 8263
TIME...MOT...LOC 2011Z 325DEG 13KT 3218 8272
HAIL...0.75IN
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 29, 2:45 PM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jul 29, 2:45 PM EDT, 1 hour 27 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 245 PM EDT Sun Jul 29 2018 .SHORT TERM /Tonight through Monday Night/... Only minor tweaks to the forecast. Over the last 24 hours the stationary front has barely moved due to enhancement from relatively low pressure between the high pressure in the midwest and the Bermuda high in the Atlantic. Tomorrow morning, however, the front will begin to lift northward due to a low pressure system moving from the TX panhandle into the Midwest. By Tuesday morning, the forecast area will be placed firmly in the warm sector, where the SW flow from the accompanied longwave trough will continuously pump moisture and rainfall back into the area this week. Previous discussion follows... Thiem PREV DISCUSSION... /Issued 352 AM EDT Sun Jul 29 2018/ SHORT TERM /Today through Monday/... The main feature for the forecast today is the stationary front draped across central Georgia, which will help to provide a focus for showers and thunderstorms this afternoon in the area. North of the front resides a pocket of drier air which is reflected in the low pops for portions of northern and western Georgia. In addition, a weak short wave looks to move from Alabama through north Georgia today, but with limited moisture not expecting much activity besides an increased chance for isolated showers and thunderstorms in the northeast mountains. For Monday, as the trough over the eastern US starts to deepen, we get into a more southwesterly flow and moisture starts to work its way back into the area. Along with it will be increased chances for showers and thunderstorms. Expecting a bit higher coverage over the area on Monday compared to what is expected today as the pattern begins to shift into what will be a more wet pattern. High temperatures through the short term period will be generally in the 80s and lower 90s across the area with lows in the 60s and lower 70s. Reaves && .LONG TERM /Tuesday through Sunday/... Forecast remains largely on track through the extended period with an upper level trough dropping into the central CONUS from the northwest. As the longwave trough develops over the area, southwesterly flow and a resultant increase in deep layer moisture can be expected, along with increased surface instability and difluence aloft. The trough will stall over the area during the rest of the week and thus the stream of deep moisture will remain in place over the CWA for the rest of the extended period. Showers and thunderstorms could occur at any time but will be most organized with shortwaves that move through the flow. The most widespread coverage of convection will occur from Tuesday through Thursday with likely to categorical PoPs expected at that time. A surface high pressure will then try to build towards the area from the east which will decrease PoPs slightly into the end of the week. Model QPF indicates generally between 2 and 4 inches of rain over the area through Saturday, with the highest amounts expected in the north and east. Although these rainfall amounts will be spread out over several days, it is possible that isolated areas could receive locally heavier rainfall with each shortwave that moves through the area. As soils become more saturated through the week, there could be a concern for flooding where locally heavy rainfall occurs. We will continue to monitor the trends as the event gets closer. Temperatures will be moderated by the increased cloud coverage and precipitation activity through the long term period. High temperatures will be several degrees below normal, only reaching into the mid 80s while low temperatures will run around normal. King && AVIATION... 18Z Update... VFR conditions for the area with showers and thunderstorms possibly impacting AHN/MCN sites this afternoon. After mixing, winds are weak and VRB, but primarily out of the WSW-NW for ATL. Expecting a shift back to SE later this evening around 4Z, then back to SW tomorrow morning. Possible MVFR/IFR cigs in the morning, but confidence is low and not included in official forecast. Expecting thunderstorms to return to TAF sites tomorrow afternoon. //ATL Confidence...18Z Update... Low on timing of wind shifts tonight and tomorrow morning. Low on morning ceilings. High on all other elements. Thiem && .PRELIMINARY POINT TEMPS/POPS... Athens 71 88 71 85 / 30 50 40 80 Atlanta 72 89 72 85 / 20 50 50 80 Blairsville 65 83 66 79 / 30 40 50 80 Cartersville 69 90 71 84 / 10 50 50 80 Columbus 73 92 74 88 / 10 50 40 70 Gainesville 70 86 71 83 / 20 50 50 80 Macon 72 90 73 87 / 20 50 50 80 Rome 68 91 71 85 / 10 40 50 80 Peachtree City 70 90 72 86 / 10 50 40 80 Vidalia 73 89 74 87 / 50 50 50 80 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Thiem LONG TERM....King AVIATION...Thiem
Hazardous weather outlook, Jul 29, 3:24 AM EDT, 12 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 324 AM EDT Sun Jul 29 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-300730- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 324 AM EDT Sun Jul 29 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered showers and thunderstorms are possible across much of central and east Georgia today, mainly during the afternoon and evening hours. The best area for development is along and east of a line from Blue Ridge to Jackson to Columbus. A few storms could contain frequent lightning, gusty winds and brief heavy rain. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Scattered to numerous thunderstorms are expected each day. The best days for numerous thunderstorms are Tuesday through Friday. Some storms could be strong with frequent lightning, gusty winds and locally heavy rain. With multiple days of thunderstorm activity, soils may quickly become saturated leading to localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jul 29, 2:47 PM EDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
247 PM EDT SUN JUL 29 2018
GAZ062-075-076-291915-
Jefferson GA-Glascock GA-Warren GA-
247 PM EDT SUN JUL 29 2018
...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON...EASTERN GLASCOCK AND
SOUTHEASTERN WARREN COUNTIES UNTIL 315 PM EDT...
At 247 PM EDT...a line of strong thunderstorms was along a line
extending from near Vidette to Avera...and moving north at 5 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Louisville, Gibson, Wrens, Stapleton, Avera, Matthews, Stellaville,
Grange, Bastonville, Stapletons Crossroads and Moxley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3307 8229 3293 8227 3288 8230 3299 8255
3302 8255 3303 8260 3308 8264 3335 8255
3336 8253 3334 8250 3333 8242 3331 8240
3331 8234 3327 8229 3327 8226 3323 8223
TIME...MOT...LOC 1847Z 167DEG 5KT 3307 8233 3320 8253
WIND...40MPHSpecial weather statement, Jul 29, 2:49 PM EDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
249 PM EDT SUN JUL 29 2018
GAZ074-076-085-086-097-291915-
Jefferson GA-Washington GA-Emanuel GA-Johnson GA-Laurens GA-
249 PM EDT SUN JUL 29 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JEFFERSON...SOUTHERN
WASHINGTON...EMANUEL...JOHNSON AND NORTHEASTERN LAURENS COUNTIES
UNTIL 315 PM EDT...
At 249 PM EDT...a line of strong thunderstorms was along a line
extending from near Tuckers Crossroad to near New Home...and moving
southeast at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Dublin, Swainsboro, Wrightsville, East Dublin, Adrian, Harrison,
Bartow, Oconee, Riddleville, Kite, Spann, Donovan, Modoc, Tuckers
Crossroad, Blundale, Pringle, Lovett, Norristown Junction, Dellwood
and New Home.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3251 8263 3251 8265 3250 8266 3248 8297
3270 8299 3271 8296 3275 8294 3276 8296
3280 8295 3282 8297 3284 8297 3285 8300
3289 8300 3292 8248 3254 8218
TIME...MOT...LOC 1849Z 324DEG 10KT 3279 8287 3279 8253
WIND...40MPHSpecial weather statement, Jul 29, 3:19 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
319 PM EDT SUN JUL 29 2018
GAZ085-086-097-098-291945-
Emanuel GA-Treutlen GA-Johnson GA-Laurens GA-
319 PM EDT SUN JUL 29 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN EMANUEL...
TREUTLEN...SOUTHEASTERN JOHNSON AND LAURENS COUNTIES UNTIL 345 PM
EDT...
At 319 PM EDT...a line of strong thunderstorms was along a line
extending from near Scott to near Dublin...and moving southeast at 15
mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Dublin, Soperton, Wrightsville, East Dublin, Adrian, Dudley, Rentz,
Nunez, Kite, Spann, Covena, Rockledge, Norristown, Minter, Lovett,
Harlow, Brewton, Gillis Springs, Orland and Orianna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3243 8231 3229 8301 3263 8310 3275 8249
TIME...MOT...LOC 1919Z 295DEG 12KT 3258 8263 3256 8294
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Jul 29, 3:46 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
346 PM EDT SUN JUL 29 2018
GAZ108>111-292015-
Wheeler GA-Telfair GA-Wilcox GA-Dodge GA-
346 PM EDT SUN JUL 29 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WHEELER...NORTHWESTERN
TELFAIR...WILCOX AND SOUTHERN DODGE COUNTIES UNTIL 415 PM EDT...
At 345 PM EDT...a line of strong thunderstorms was along a line
extending from Achord to near Cedar Creek...and nearly
stationary.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
McRae, Eastman, Abbeville, Helena, Milan, Rhine, Scotland, Chauncey,
Union, Cedar Creek, Pope City, Jay Bird Springs, Temperance,
Browning, China Hill, Five Points, Achord, Little Ocmulgee State
Park, Godwinsville and Workmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3181 8314 3185 8318 3185 8324 3205 8354
3211 8335 3210 8335 3210 8334 3212 8332
3222 8303 3215 8299 3218 8292 3208 8265
3181 8310
TIME...MOT...LOC 1945Z 110DEG 8KT 3212 8297 3205 8337
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Jul 29, 4:12 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
412 PM EDT SUN JUL 29 2018
GAZ097-111-112-292045-
Wheeler GA-Montgomery GA-Laurens GA-
412 PM EDT SUN JUL 29 2018
...SIGNIFICANT WEATHER ADVISORY FOR WHEELER...MONTGOMERY AND
SOUTHEASTERN LAURENS COUNTIES UNTIL 445 PM EDT...
At 411 PM EDT...a strong thunderstorm was near Glenwood, or near
Alamo...moving southeast at 15 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Alamo, Mount Vernon, Glenwood, Uvalda, Ailey, Alston, Spring Hill,
Landsburg, Jordan and Charlotteville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3192 8265 3196 8269 3200 8272 3201 8275
3224 8291 3233 8274 3231 8273 3229 8267
3231 8265 3211 8246 3197 8248 3196 8250
3195 8248 3196 8257 3193 8259 3194 8260
3192 8263
TIME...MOT...LOC 2011Z 325DEG 13KT 3218 8272
HAIL...0.75IN
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 2:47 PM EDT | Special Weather Statement | FFC | Jefferson | 28 min |
| Jul 29, 2:49 PM EDT | Special Weather Statement | FFC | Emanuel, Johnson | 26 min |
| Jul 29, 3:19 PM EDT | Special Weather Statement | FFC | Johnson, Laurens, Treutlen | 26 min |
| Jul 29, 3:46 PM EDT | Special Weather Statement | FFC | Dodge, Telfair, Wheeler | 29 min |
| Jul 29, 4:13 PM EDT | Special Weather Statement | FFC | Treutlen | 32 min |
| Jul 29, 4:34 PM EDT | Special Weather Statement | FFC | Laurens | 26 min |
| Jul 29, 5:00 PM EDT | Special Weather Statement | FFC | Montgomery, Toombs, Wheeler | 30 min |
| Jul 29, 5:18 PM EDT | Special Weather Statement | FFC | Bleckley | 27 min |
| Jul 29, 5:24 PM EDT | Special Weather Statement | FFC | Emanuel, Montgomery, Telfair, Toombs, Wheeler | 36 min |
Nearby
Special Weather Statements in Georgia, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.